Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 22, NWS Jackson, KY

June 3, 2009McCreary County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 3, 2009, 4:39 PM EDT for McCreary County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2009, 4:39 PM EDT (20:39 UTC)
Expired
Jun 3, 2009, 7:45 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County McCreary County, KY

The radar

The Knoxville radar (KMRX), 119 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 032039
FFWJKL
KYC147-032345-
/O.NEW.KJKL.FF.W.0022.090603T2039Z-090603T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 745 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM A
  THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF PINE KNOT...STEARNS...WHITLEY CITY...BLUE          
  HERON...CO-OPERATIVE...HOLLYHILL AND MARSHES SIDING. LINE FORK AND 
  HULING BRANCH WILL BE PARTICULARLY PRONE TO FLOODING FROM THIS     
  RAIN. 

FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3660 8474 3680 8462 3681 8460 3684 8460
      3686 8458 3673 8433 3669 8432 3659 8437

$$

GREIF
2 follow-up statements
000 
WGUS73 KJKL 032211
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT WED JUN 3 2009

KYC147-032345-
/O.CON.KJKL.FF.W.0022.000000T0000Z-090603T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCREARY KY-
611 PM EDT WED JUN 3 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
MCCREARY COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS IN THE AREA PRODUCING HEAVY 
RAINFALL. 

BETWEEN TWO AND THREE INCHES OF RAIN FELL IN A SHORT AMOUNT OF TIME 
OVER PORTIONS OF MCCREARY COUNTY FROM A SERIES OF STRONG 
THUNDERSTORMS. THE RUNOFF FROM THIS WILL CONTINUE TO MAKE ITS WAY 
DOWNSTREAM OVER THE NEXT HOUR OR SO...LIKELY CAUSING OR 
CONTRIBUTING  TO LOCALIZED FLOODING.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIBORG AND
MARSHES SIDING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA...SHOULD A STRONGER THUNDERSTORM MOVE INTO THE AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3660 8474 3680 8462 3681 8460 3684 8460
      3686 8458 3673 8433 3669 8432 3659 8437

$$

GREIF
000 
WGUS73 KJKL 032352
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT WED JUN 3 2009

KYC147-040001-
/O.EXP.KJKL.FF.W.0022.000000T0000Z-090603T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCREARY KY-
752 PM EDT WED JUN 3 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MCCREARY COUNTY...

THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED OUT 
OF THE AREA...AS A RESULT THE THREAT OF FLOODING HAS ENDED FOR NOW. 
HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE 
LATER TONIGHT...PERHAPS LEADING TO RENEWED FLOODING CONCERNS. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3660 8474 3680 8462 3681 8460 3684 8460
      3686 8458 3673 8433 3669 8432 3659 8437

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:48 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 3, 2:48 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT WED JUN 3 2009

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

FRONTAL BOUNDARY STILL NORTH OF THE CWFA. NUMEROUS SHRA WITH ISOLATED
TSRA CROSSING THE AREA. SOME STORMS PRODUCING HEAVY RAIN BUT THE
ATMOSPHERE SEEMS RATHER WORKED OVER FROM THE ACTIVITY ON TUE. CONCERN
WILL BE WITH THE BREAKS IN THE CLOUD COVER MOVING IN FROM CNTRL KY
THAT COULD ALLOW HEATING TO DESTABILIZE. WILL CONTINUE TO MONITOR BUT
FEEL THE SEVERE THREAT IS LOW. GREATER THREAT WILL BE FROM HEAVY RAIN
BUT THE COVERAGE OF THE TSRA IS SPARSE ENUF TO ALLOW LOCAL WATERWAYS
TO RECOVER BETWEEN ROUNDS OF PCPN. GREATEST AREA OF OF CONCERN IS THE
AREA NORTH OF THE HAL ROGERS PARKWAY WITH THE ONGOING PCPN AND THE
FRONTAL SHRA TO MOVE IN LATER THIS EVENING. HIGH LIKELY TO CAT POPS
WITH THE APPROACHING FRONT TONIGHT AND DECREASING FROM NORTH TO SOUTH
ON THU AS THE FRONT FINALLY SHIFTS EAST OF THE AREA. TEMPS HAVE BEEN
ON THE COOL SIDE TODAY WITH THE CLOUDS AND PCPN. CLOUDS TONIGHT WILL
HELP KEEP TEMPS AROUND 60 FOR MOST AND THEN PCPN AND THE PASSAGE OF
THE COLD FNT ON THU WILL ONLY ALLOW HIGHS IN THE UPPER 60S NORTH AND
AROUND 70 SOUTH WHERE THER WILL BE A BETTER INFLUX OF SOUTHERLY
INFLUENCE PRIOR TO FNTL PASSAGE.

.LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED

THE COLD FRONT WILL BE WELL SOUTH OF THE AREA THURSDAY NIGHT...BUT A
MID/UPPER LEVEL SHORT WAVE TROF WILL BE POISED TO MOVE EAST ACROSS
THE TN VALLEY WITH A SURFACE WAVE MOVING EAST ALONG THE FRONT INTO
THE CAROLINAS. WITH THIS IN MIND WILL CONTINUE WITH RAIN CHANCES
THURSDAY NIGHT AND A LINGERING CHANCE IN THE EAST AND SOUTH INTO
FRIDAY MORNING...WITH A SLIGHT CHANCE IN THE FAR EAST AND FAR SOUTH
INTO FRIDAY AFTERNOON. THIS FORECAST IDEA IS SUPPORTED BY THE 09Z
SREF... 12Z GFS AND 00Z ECMWF. THE OUTLIER IS THE 12Z NAM WHICH
INDICATES A QUICKER END TO THE RAIN CHANCE FRIDAY EVENING AND THEN
THEN RAIN ASSOCIATED WITH THE MID/UPPER TROF AND SURFACE WAVE
REMAINING SOUTH AND EAST OF OUR FORECAST AREA. HAVE DECIDED TO GO
WITH THE CONSENSUS MODEL FORECAST WHICH ALSO AGREES WITH OUR
PREVIOUS FORECAST. WITH INCREASING STABILITY BEHIND THE FRONT WILL DROP
THUNDER FROM THE FORECAST DURING THE EVENING THURSDAY...AND GO WITH
JUST SHOWER CHANCES DURING THE OVERNIGHT AND ON FRIDAY.

DRY WEATHER THEN LOOKS TO BE IN STORE FOR SATURDAY AND SUNDAY AS
RIDGING BUILDS INTO THE AREA AND HEIGHTS RISE. A FRONTAL BOUNDARY
WILL INITIALLY BE STATIONARY TO OUR NORTH ACROSS OHIO. AS SURFACE
HIGH PRESSURE MOVES OFF THE SOUTHEAST COAST AND LOW PRESSURE MOVES
NORTHEAST FROM THE CENTRAL PLAINS AN INCREASINGLY MOIST FLOW OF AIR
WILL SPREAD ACROSS THE AREA. WILL REINTRODUCE A CHANCE OF SHOWERS
AND THUNDERSTORMS WITH THIS FOR MONDAY. AS THE LOW PRESSURE MOVES
NORTHEAST THE FRONTAL BOUNDARY WILL INITIALLY SHIFT NORTH BUT THEN
SWING BACK SOUTH AND INTO KENTUCKY. THERE IS SOME DISAGREEMENT ON
THE DETAILS OF THE FRONTAL POSITION AND WHETHER IT LINGERS IN OUR
AREA. WITH CONSIDERABLE UNCERTAINTY HAVE DECIDED TO CARRY A CHANCE
OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FROM MONDAY THROUGH
WEDNESDAY.

&&

.AVIATION.../18Z TO 18Z/

THE THREAT FOR CONVECTION WILL CONTINUE TODAY AS THE COLD FRONT
CONTINUES TO SAG SOUTH OF THE OHIO RIVER. SOME OF THE THUNDERSTORMS
ALONG/IN ADVANCE OF A COLD FRONT COULD BECOME SEVERE. CONFIDENCE IN
TIMING WAS NOT ALL THAT HIGH AS THE MODELS ARE ADVERTISING THAT THE
FRONT MAY STALL JUST SOUTH OF THE RIVER UNTIL A TRAILING LOW PRESSURE
AREA CAN MOVE OUT OF THE MEMPHIS AREA AND DRAG THE FRONT THRU THE
AREA TONIGHT...SO DID NOT INCLUDE STRONG TO SEVERE WIND GUSTS IN THE
FORECAST AT THIS POINT. WINDS WILL BECOME MORE NORTH TO NORTHEAST
WITH THE FRONTAL PASSAGE...AND CIGS SHOULD LOWER TO MVFR ON AVERAGE
AFTER THE FROPA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DUSTY
LONG TERM...SBH
AVIATION...DUSTY
Hazardous weather outlook, Jun 3, 3:40 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
340 PM EDT WED JUN 3 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
340 PM EDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TO THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT...WITH SOME LOCALIZED FLOODING POSSIBLE.
THERE IS ALSO A THREAT FOR SEVERE THUNDERSTORMS...WITH LARGE
HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE
GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL REMAIN A THREAT ON THURSDAY AND THURSDAY EVENING...
WITH LOCALLY HEAVY RAINFALL POSSIBLE...ESPECIALLY IN LOCATIONS SOUTH
OF THE MOUNTAIN PARKWAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF WIND
DAMAGE...HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.

ABE/SBH

In the hours before

Special weather statement, Jun 3, 3:23 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT WED JUN 3 2009

KYZ087-088-032000-
HARLAN-BELL-
323 PM EDT WED JUN 3 2009

...A STRONG THUNDERSTORM TO AFFECT WESTERN HARLAN AND EAST CENTRAL
BELL COUNTIES THROUGH 400 PM EDT WEDNESDAY AFTERNOON...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INSULL...
MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR TWILA AROUND 330 PM EDT...SOUTH WALLINS
AROUND 335 PM EDT...FRESH MEADOWS AROUND 340 PM EDT...SUNSHINE AROUND
345 PM EDT...AND CLOVERTOWN AROUND 350 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Local storm report, Jun 3, 3:28 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             STRUNK                  36.63N 84.43W
06/03/2009  U0.75 INCH       MCCREARY           KY   PUBLIC

            EVENT OCCURRED BETWEEN 300 AND 315 PM.

&&

JCARICO
Special weather statement, Jun 3, 3:30 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT WED JUN 3 2009

KYZ088-118-032015-
LETCHER-HARLAN-
330 PM EDT WED JUN 3 2009

...A STRONG THUNDERSTORM TO AFFECT LETCHER AND NORTHEASTERN HARLAN
COUNTIES THROUGH 415 PM EDT WEDNESDAY AFTERNOON...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEFEATED
CREEK...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR FLINT AROUND 335 PM EDT...KINGS CREEK AROUND
340 PM EDT...PREMIUM AROUND 345 PM EDT...OSCALOOSA AROUND 350 PM
EDT...AND ICE AROUND 355 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 3, 3:41 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT WED JUN 3 2009

KYZ084-032030-
MCCREARY-
341 PM EDT WED JUN 3 2009

...A STRONG THUNDERSTORM TO AFFECT MCCREARY COUNTY THROUGH 430 PM EDT
WEDNESDAY AFTERNOON...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BLUE HERON...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR BLUE HERON AROUND 355 PM EDT...PINE KNOT
AROUND 400 PM EDT...WHITLEY CITY AROUND 405 PM EDT...MARSHES SIDING
AROUND 410 PM EDT...AND BEULAH HEIGHTS AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 3, 3:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT WED JUN 3 2009

KYZ088-118-032030-
LETCHER-HARLAN-
351 PM EDT WED JUN 3 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN LETCHER AND
HARLAN COUNTIES THROUGH 430 PM EDT WEDNESDAY AFTERNOON...

AT 351 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
VERDA...MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR COLTS AROUND 400 PM EDT...LOUELLEN AROUND 405
PM EDT...CLOSPLINT AROUND 410 PM EDT...SAND HILL AROUND 415 PM EDT...
AND BENHAM AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 3, 4:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT WED JUN 3 2009

KYZ080-084-085-032045-
LAUREL-WHITLEY-MCCREARY-
421 PM EDT WED JUN 3 2009

...A STRONG THUNDERSTORM TO AFFECT EXTREME SOUTHWESTERN LAUREL AND
NORTHWESTERN WHITLEY AND MCCREARY COUNTIES THROUGH 445 PM EDT
WEDNESDAY AFTERNOON...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARSHES
SIDING...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR WIBORG AROUND 430 PM EDT...BEULAH HEIGHTS
AROUND 435 PM EDT...DUCKRUN AROUND 440 PM EDT...HONEYBEE AROUND 445
AND PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:52 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Rowan4 hr
Jun 3, 3:14 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley23 min
Jun 3, 3:40 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Letcher, McCreary and 2 more4 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.